Wild ramification bounds and simple group galois extensions ramified only at 2

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We consider finite Galois extensions of Qp and deduce bounds on the discriminant of such an extension based on the structure of its Galois group. We then apply these bounds to show that there are no Galois extensions of Q, unramified outside of {2,∞}, whose Galois group is one of various finite simple groups. The set of excluded finite simple groups includes several infinite families.

Original languageEnglish (US)
Pages (from-to)807-821
Number of pages15
JournalProceedings of the American Mathematical Society
Volume139
Issue number3
DOIs
StatePublished - Mar 2011

Fingerprint

Group Extension
Galois Extension
Finite Simple Group
Ramification
Galois group
Simple group
Discriminant
Deduce
Family

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Wild ramification bounds and simple group galois extensions ramified only at 2. / Jones, John.

In: Proceedings of the American Mathematical Society, Vol. 139, No. 3, 03.2011, p. 807-821.

Research output: Contribution to journalArticle

@article{c4840b98a1a34ce6b5d4f09835cc0463,
title = "Wild ramification bounds and simple group galois extensions ramified only at 2",
abstract = "We consider finite Galois extensions of Qp and deduce bounds on the discriminant of such an extension based on the structure of its Galois group. We then apply these bounds to show that there are no Galois extensions of Q, unramified outside of {2,∞}, whose Galois group is one of various finite simple groups. The set of excluded finite simple groups includes several infinite families.",
author = "John Jones",
year = "2011",
month = "3",
doi = "10.1090/S0002-9939-2010-10628-7",
language = "English (US)",
volume = "139",
pages = "807--821",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "3",

}

TY - JOUR

T1 - Wild ramification bounds and simple group galois extensions ramified only at 2

AU - Jones, John

PY - 2011/3

Y1 - 2011/3

N2 - We consider finite Galois extensions of Qp and deduce bounds on the discriminant of such an extension based on the structure of its Galois group. We then apply these bounds to show that there are no Galois extensions of Q, unramified outside of {2,∞}, whose Galois group is one of various finite simple groups. The set of excluded finite simple groups includes several infinite families.

AB - We consider finite Galois extensions of Qp and deduce bounds on the discriminant of such an extension based on the structure of its Galois group. We then apply these bounds to show that there are no Galois extensions of Q, unramified outside of {2,∞}, whose Galois group is one of various finite simple groups. The set of excluded finite simple groups includes several infinite families.

UR - http://www.scopus.com/inward/record.url?scp=79951828914&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79951828914&partnerID=8YFLogxK

U2 - 10.1090/S0002-9939-2010-10628-7

DO - 10.1090/S0002-9939-2010-10628-7

M3 - Article

AN - SCOPUS:79951828914

VL - 139

SP - 807

EP - 821

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 3

ER -